# SDR 20010125CW006

- Difficulty date: January 9, 2001
- Submitted: January 25, 2001
- Operation: General aviation
- Aircraft: N17WE
- Make and model: Piper PA-23-250
- Aircraft serial: 277854118
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Part number: 35640023564001
- Part serial: 16811767
- Condition: Leaking
- Location: Fuel System
- Part time: 3,615 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

AC WAS PUT IN UNHEATED HANGER WITH FULL FUEL TANKS, FOUND FUEL ON FLOOR UNDER BOTH WINGS, WAS FOUND TO BE LEAKING FROM OVERFLOW TUBES OF BOTH INBOARD FUEL TANKS WHICH WERE FULL. OUTBOARD TANKS WERE DOWN, ONLY CONNECTION BETWEEN IB AND OB TANKS IS THROUGH FUEL SELECTOR VALVES.  FUEL SELECTOR VALVES WERE FOUND, WHEN IN OFF POSITION, FUEL FLOW WAS NOT COMPLETELY SHUT OFF TO ENG SIDE OF VLV.  AC HAD RECENT ANNUAL INSP. ALL OPS CHECKED GOOD. VALVE LOCATION  IN IB AFT OF FIREWALLS. VALVES REMOVED AND SENT TO DUKES, VALVE MFG. SUSPECT ENVIRONMENTAL CHANGE OF AC TO FIND DEFECT OF VALVES.
